Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Persistant Diarrhea
faeln posted:
My son, now 8 months old, was put on a course of antibiotics for an ear infection in mid-February. After 7 days (on a penicillin) he showed no signs of improvement, and the doc put him on a stronger antibiotic. After one dose, he developed a rash, so the doc proscribed another strong antibiotic. This one was a -mycin. He was on that for 5 days, for a total of 13 days on antibiotics. His last dose was 25 February, and he's had diarrhea ever since. I expected to go through a bout, since he'd been on antibiotics for so long; but it's been over a month! Called the doc at 2 weeks, ran a stool sample through the local hospital, nada. No colitis, nothing. Tried a Lactobacillus probiotic, the only change has been that the diaper mess is no longer the same color it was when I fed it to him. If I try the BRAT diet foods (rice, bananas, etc) we see some improvement, but if he doesn't have them at every meal, the mess gets runny again.
Before the antibiotic, stool consistency was like peanut butter. Now, with the probiotic and BRAT foods, it's about pureed sweet potato. Without, it's more like pureed carrot. Watery; and it usually smells sour. I'm at my wits' end. How long does it usually take before symptoms clear up?

He is well-hydrated and showing no other signs of discomfort. This mama is getting tired of the poop mess, though.
lenono97 responded:
That's sounds like too long to have diarrhea. I would ask for another test for C-diff (colitis). If not, I would at least ask the doctor to prescribe the treatment for it. Good luck.
Sara DuMond, MD, FAAP responded:
Dear faeln,
I am so sorry to hear that you've had such a rough month and a half with your son! It's tough enough to deal with an ear infection that isn't getting better, let alone with several weeks of diarrhea. I have certainly seen children who have prolonged antibiotic-associated diarrhea, especially in situations like you are describing, where there are multiple courses of back-to-back antibiotics; however, I would agree that since it has gone on for so long, it would be a good idea to schedule an appointment with your pediatrician to have him evaluated. One of the other parents mentioned c.diff, which is certainly something to consider. I am glad to hear that your little guy is well-hydrated and seems to be comfortable, but nonetheless, it sounds like it's time to have him seen again. Hope that helps!
Dr. DuMond

Helpful Tips

Diherea and puking
My 10 month old son started getting diherea yesterday when he was with the babysitter. then this morning after i got my husband off to work ... More
Was this Helpful?
8 of 17 found this helpful

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.